Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Feb 5, 2021, 6:34 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 6:34 PM MST (01:34 UTC)
- Expired
- Feb 6, 2021, 3:56 AM MST
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WWUS45 KPUB 060134 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 634 PM MST Fri Feb 5 2021 COZ058>060-060945- /O.NEW.KPUB.WW.Y.0007.210206T0134Z-210206T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 634 PM MST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 3 to 7 inches. Winds gusting as high as 60 mph. * WHERE...Western Mosquito Range above 11000 Feet, Lake County, and Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. Strong winds could cause tree damage. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
899 WWUS45 KPUB 060558 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1058 PM MST Fri Feb 5 2021 COZ058>060-061200- /O.CON.KPUB.WW.Y.0007.000000T0000Z-210206T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 1058 PM MST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 60 mph. * WHERE...Western Mosquito Range above 11000 Feet, Lake County, and Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. Strong winds could cause tree damage. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
490 WWUS45 KPUB 061056 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 356 AM MST Sat Feb 6 2021 COZ058>060-061200- /O.CAN.KPUB.WW.Y.0007.000000T0000Z-210206T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 356 AM MST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Periods of light snow will be possible through this afternoon, mainly north of Cottonwood Pass. Snow accumulations of less than two inches are expected. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Feb 5, 3:05 PM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 5, 3:05 PM MST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 305 PM MST Fri Feb 5 2021 .SHORT TERM...(This evening through Saturday) Issued at 305 PM MST Fri Feb 5 2021 Currently...observations over the Central Mountains are indicating some light snow over Lake County. There are also a few areas of potential snow seen on radar over the Las Animas area, as well as north of Colorado Springs, although none of the available obs are indicating any snow reaching the ground as of 230 pm. Some mid-level clouds have begun to fill in over parts of the area as well, with mostly light winds over the plains and gustier winds over the mountains. The slight disturbance in the upper-level flow will continue to track across Colorado the rest of today and tonight, bringing some light snow to portions of the Central Mountains. Some amounts are generally expected to be light, with only a light dusting expected over the San Juans and Sangres. The heaviest snow will likely be north of Cottonwood Pass, where an average of 3-6 inches is expected by the end of the short-term period. Along with the snowfall, some gusty winds are expected over the higher terrain, with gusts of around 50 mph possible near Monarch Pass through tonight and into tomorrow. Overall, travelers in the mountains today and tonight should expect winter driving conditions. The vast majority of the snow is expected to dissipate by tomorrow morning. For the Eastern Plains, dry conditions are expected through tomorrow. Seasonably cool temperatures will remain this afternoon with highs in the upper-40s, cooling down into the low 20s tonight. Later tonight, a weak front is expected to drop south over the plains near the KS border, turning winds more northerly and bringing in wind gusts upwards of 30 mph by Saturday morning. Behind the front, temps tomorrow are expected to be just a bit warmer as some of the cloud cover recedes bringing high temps over parts of the east plains into the lower 50s. .LONG TERM...(Saturday night through Friday) Issued at 305 PM MST Fri Feb 5 2021 Saturday night through Sunday...Brisk west-northwest flow aloft across the state will bring some isolated snow showers to the central mts Sat night. Otherwise, plan on dry conditions with overnight low temps both Sat and Sun night in the teens and 20s for most locations, and in the single digits for the San Luis Valley. High temps on Sun are forecast to climb to above seasonal normals in the upper 30s to upper 40s for the high valleys, and 50s to around 60F for the plains. Monday...The weather pattern starts to transition late Sun night as high pressure drops down into the central portions of the country. This will push an initially weak cold front back into eastern CO, with low clouds and cooler air starting to creep into CO through the day. Meanwhile, the flow aloft becomes more westerly and moisture begins to advect back into the Great Basin and into western CO, with isolated snow showers returning to the central mts Mon evening. High temps across the plains are expected to be about 10 degrees cooler than those on Sun. Tuesday through Friday...A very large upper low pressure system drops south across Canada and into the Great Lakes region, sweeping multiple shortwaves across the northern Rockies. This will produce ample opportunity for snow across the mts and high valleys each day, but especially starting Wed and lasting through Fri. At the same time, nearly constant easterly surface flow will push cold air back towards the mts and I-25 corridor creating very cold and cloudy conditions across the eastern plains starting midweek. High temps across the plains will be in the 20s and 30s each day. For the high valleys, plan on highs in the 30s to around 40F for Tue and Wed, then the 20s and 30s for Thu and Fri. Moore && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 305 PM MST Fri Feb 5 2021 VFR conditions expected at all three TAF sites over the next 24 hours. At KALS, winds will be on the light side through the rest of the morning before picking up slightly this afternoon into tonight. Overall winds are expected to remain less than 15 kts through tomorrow morning. Mid-level clouds are expected to increase at KCOS and KPUB through the rest of today into tonight, with generally south winds being diurnally driven through evening. A cold front will pass through later tonight, around 9Z, which will shift winds at both sites to the northwest and resulting in gusts of 25-30 kts, weakening slightly approaching midday tomorrow. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...MOORE AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 5, 4:58 AM MST, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 458 AM MST Fri Feb 5 2021 COZ058>089-093>099-061200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 458 AM MST Fri Feb 5 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow is forecast over mountain areas from this afternoon, through tonight. Areas over the central mountains, north of Cottonwood Pass, will likely see 2 to 5 inches of snow by Saturday morning. Other mountain areas will see one to 2 inches through tonight. Winds, gusting to near 50 mph, will produce areas of blowing snow and hazardous travel conditions, especially over Monarch Pass and Highway 24 near Leadville. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow accumulations will be possible over the mountains and high valleys on Wednesday and Thursday. Cold air will be possible over the plains, mainly Tuesday through Thursday, with high temperatures possibly not getting out of the 20s. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight over the mountains. 88/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:01 AM MST | High Wind Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more | 8 hr |
| Feb 6, 12:07 PM MST | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more | 23 hr |
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.